Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 4, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Apr 19, 2004, 8:15 PM EDT for McKean County, Warren County, Pennsylvania. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 19, 2004, 8:15 PM EDT (00:15 UTC)
- Expired
- Apr 19, 2004, 9:15 PM EDT
- In force
- 60 min
- Issued by
- NWS State College, PA
- Area
- Counties, with a storm outline in the text
Counties McKean County, PA, Warren County, PA
The radar
The State College radar (KCCX), 114 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 0.3 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 884 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -88 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCTP 200015
SVRCTP
PAC083-123-200115-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
815 PM EDT MON APR 19 2004
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MCKEAN COUNTY IN NORTH CENTRAL PENNSYLVANIA
WARREN COUNTY IN NORTH CENTRAL PENNSYLVANIA
* UNTIL 915 PM EDT
* AT 815 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM 8 MILES NORTHWEST OF MARSHBURG TO
ENTERPRISE...MOVING SOUTHEAST AT 35 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
MARSHBURG AROUND 825 PM...
SHEFFIELD AND LUDLOW AROUND 830 PM...
WESTLINE AND CYCLONE AROUND 835 PM...
WETMORE AROUND 840 PM...
SMETHPORT AND KINZUA BRIDGE STATE PARK AROUND 845 PM...
CROSBY AROUND 855 PM...
THE MAIN THREAT FROM THIS STORM IS A DAMAGING WIND GUST. EXPECT GUSTS
AROUND 60 MPH. THESE WINDS CAN EASILY KNOCK DOWN TREES AND POWER
LINES...AND CAUSE PROPERTY DAMAGE. THE SAFEST PLACE TO BE DURING A
SEVERE THUNDERSTORM IS INSIDE A SUBSTANTIAL SHELTER...AWAY FROM
WINDOWS.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
LAT...LON 4200 7880 4178 7822 4162 7821 4164 7849
4163 7940 4167 7961
KF
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 7:08 PM EDT, 1 hour 7 minutes earlier.
Area forecast discussion, Apr 19, 7:08 PM EDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE STATE COLLEGE PA 708 PM EDT MON APR 19 2004 .UPDATE... WILL UPDATE ZONES TO ACCOUNT FOR EXPIRED WIND ADVISORY. LINE OF CONVECTION WITH COLD FRONT NOW THREATENING NW MTNS WITH SVR WEATHER. SFC REPORTS IN VICINITY OF LK ERIE SHOWING GUSTS IN THE 40-50MPH RANGE WITH FROPA. FITZGERALD && .PREV DISCUSSION... COLD FRONT WILL BE ENTERING WRN PA AROUND NIGHTFALL. SHUD HAVE LIMITED INSTABILITY AND MOISTURE TO WORK WITH SO I DONT EXPECT BIG THINGS FROM IT AS FAR AS CONVECTION GOES. SYSTEM MOVES OFF RAPIDLY TOMORROW BEFORE NEXT WAVE BEGINS TO APPROACH FOR TUES NITE AND WED. THIS SEEMS LIKE IT WILL MARK THE START OF AN UNSETTLED PERIOD AS GUID SUGGESTS WE LOSE THE ERN RIDGE AND START TO TRANSITION INTO A BROAD SWLY FLOW AND EVENTUALLY ANOTHER TROUGH IN THE ERN US. SO INITIALLY A FRONTAL SYSTEM STRINGS OUT WITH A SERIES OF WAVES TO DEAL WITH THROUGH THE END OF THE WEEK...THEN COOLER WITH MORE UNSETTLED WX POSSIBLE FOR THE WEEKEND. JL END OF WEEK INTO WEEKEND LOOKS UNSETTLED AS MENTIONED ABOVE BUT STILL LITTLE CLARITY AS TO TIMING OF ANY SIG PCPN. GUIDANCE SHOW POSSIBILITY OF TROFFINESS/COASTAL LOW STILL AFFECTING CWA ON MONDAY. TERMINALS SHOULD NOT POSE A PROBLEM THROUGH MOST OF TUESDAY. ISOLATED RW/TRW MOVING INTO A VERY DRY ATMOS...MAY SEE SPOTTY BRIEF MVFR CIGS THIS EVENING ASSOC WITH ANY SHOWERS THAT MANAGE TO HOLD TOGETHER INTO THE CTRL MTNS. JL RED FLAG WARNING FOR STRONG WINDS AND LOW HUMIDITIES WILL CONTINUE THROUGH 8PM FOR ENTIRE CWA. EXPECT WINDS TO DECREASE IN VELOCITY AFTER SUNSET AND SWITCH TO MORE WESTERLY WITH FROPA LATER THIS EVENING. COOLING TEMPS BEHIND FROPA AND ANY PCPN WILL INCREASE HUMIDITIES SOMEWHAT...BRINGING US ABOVE RF CRIT. HOWEVER LINGERING GUSTY WINDS BEHIND FROPA WILL KEEP ELEVATED RISK OF SIGNIFICANT WILDFIRE BEHAVIOR INTO TUE MORN. GARTNER && .CTP WATCHES/WARNINGS/ADVISORIES... PA...NONE. &&
Hazardous weather outlook, Apr 19, 5:20 AM EDT, 14 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 520 AM EDT MON APR 19 2004 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-191700- ADAMS PA-BEDFORD PA-BLAIR PA-CAMBRIA PA-CAMERON PA-CLEARFIELD PA- COLUMBIA PA-CUMBERLAND PA-DAUPHIN PA-ELK PA-FRANKLIN PA-FULTON PA- HUNTINGDON PA-JUNIATA PA-LANCASTER PA-LEBANON PA-MCKEAN PA- MIFFLIN PA-MONTOUR PA-NORTHERN CENTRE PA-NORTHERN CLINTON PA- NORTHERN LYCOMING PA-NORTHUMBERLAND PA-PERRY PA-POTTER PA- SCHUYLKILL PA-SNYDER PA-SOMERSET PA-SOUTHERN CENTRE PA- SOUTHERN CLINTON PA-SOUTHERN LYCOMING PA-SULLIVAN PA-TIOGA PA- UNION PA-WARREN PA-YORK PA- 520 AM EDT MON APR 19 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY: A WIND ADVISORY IS IN EFFECT FOR THE NORTHERN MOUNTAINS AND LAUREL HIGHLANDS FROM 11 AM THIS MORNING THROUGH 7 PM THIS EVENING. IN ADDITION...A HEIGHTENED RISK FOR SIGNIFICANT WILDFIRES EXISTS ACROSS MUCH OF CENTRAL PENNSYLVANIA...PARTICULARLY FOR THIS AFTERNOON. SOUTHWEST WINDS WILL STRENGTHEN QUICKLY THIS MORNING WITH SUSTAINED WINDS INCREASING TO 20 TO 30 MPH AFTER 11 AM. WIND GUSTS BETWEEN 45 AND 50 MPH WILL OCCUR THIS AFTERNOON...PARTICULARLY ACROSS THE RIDGE TOPS. WINDS WILL GRADUALLY SUBSIDE THIS EVENING...THOUGH SCATTERED SHOWERS AND THUNDERSTORMS ALONG A COLD FRONT COULD PRODUCE BRIEF GUSTS OF THE SAME MAGNITUDE. AFTER THE COLD FRONT CROSSES THE REGION...WINDS WILL SHIFT TO THE NORTHWEST AND DECREASE TO 10 TO 15 MPH AFTER MIDNIGHT. THESE STRONG SOUTHWEST WINDS...COMBINED WITH LOW FINE FUEL MOISTURE AND RELATIVE HUMIDITY WILL PRODUCE A HIGHER THAN NORMAL RISK FOR SIGNIFICANT WILDFIRES ACROSS CENTRAL PENNSYLVANIA THIS AFTERNOON. THE GREATEST RISK WILL BE ACROSS THE NORTHWEST MOUNTAINS...AND LAUREL HIGHLANDS DURING THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. KL/BL
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.